Hail, Otero
- When
- June 27, 2:40 PM MST
- Where
- Otero County, 8 mi NE of Cloudcroft
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.050, -105.633
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 27, 11:06 AM MST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 1206 PM MDT SUN JUN 27 2004 SYNOPSIS... THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER THIS EVENING EAST OF THE RIO GRANDE. THUNDERSTORMS WILL MOVE OFF AREA MOUNTAINS EARLY THIS EVENING...AND SOME STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS. THE CHANCE FOR THUNDERSTORMS WILL REMAIN WITH US THROUGH THE MIDDLE PART OF THE WEEK...BEFORE DRIER AIR WORKS INTO THE AREA FOR THE END OF THE WEEK. TEMPERATURES WILL BE BELOW NORMAL TO START THE WEEK...BUT BY THE END OF THE WEEK TEMPERATURES WILL HAVE CREPT BACK UP TOWARD NORMAL LEVELS. DISCUSSION... SEVERAL THINGS HAVE COME TOGETHER TODAY TO GIVE US A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS. MOISTURE ACROSS THE REGION...THOUGH NOT INCREDIBLE...IS SUFFICIENT. AT THE SURFACE WELL HAVE ABUNDANT SURFACE HEATING AND ALOFT BOTH THE ETA AND GFS ARE INDICATING THAT A VORT MAX WILL DROP DOWN THE FRONT SIDE OF THE UPPER HIGH. ALSO THE 12Z SOUNDING FROM EPZ HAS A PW APPROACHING ONE INCH AND A NICE VEERING PROFILE IN THE WINDS. NOT MUCH SPEED SHEAR IN THE WINDS BUT THEY DO SWING AROUND NICELY FROM THE SOUTHEAST AT THE SURFACE ON AROUND TO THE WEST ALOFT. A COUPLE NEGATIVES NEED TO BE NOTED THOUGH. TEMPERATURES ARE RUNNING BELOW NORMAL FOR THIS TIME OF YEAR SO IT WILL TAKE A LITTLE LONGER TO REACH THE CONVETIVE TEMPERATURES IN THE LOWLANDS. ALSO DESPITE WHAT THE ETA AND GFS INDICATE AS FAR AS A VORT MAX THIS EVENING...I AM HARD PRESSED TO FIND ONE SHOWING UP ON THE SATELLITE. SPC IN NORMAN HAS PLACED THE EASTERN ZONES UNDER A SLIGHT RISK...ILL BACK THAT A HAIR FURTHER TO THE WEST TO LINE UP WITH THE RIO GRANDE. STORMS WILL FORM OVER THE HIGHER TERRAIN TO THE NORTH AND DROP TO THE SOUTH...STEERED BY THE WEAK UPPER FLOW ON THE FRONT SIDE OF THE HIGH. IVE UPPED THE POPS FOR MOST ZONES AND ILL MENTION POSSIBLE SEVERE FOR ZONES EAST OF THE RIO GRANDE. ON MONDAY AN EAST PUSH WILL ALLOW AN EXTRA INFLUX OF MOISTURE...RIGHT NOW IT LOOKS LIKE WELL BE A LITTLE TO CLOUDY TO HIT THE CONVECTIVE TEMP SO THE THUNDERSTORMS THAT DUE FORM WILL BE ISOLATED IN NATURE...BUT TUESDAY LOOKS A LITTLE WARMER AND WITH THE MOISTURE IN PLACE WE WILL SEE MORE SCATTERED THUNDERSTORMS. FRIDAY THROUGH THE WEEKEND THE MODELS DRY US OUT AS AN UPPER LOW THAT DROPS INTO SOUTHERN CALIFORNIA SWINGS THE WINDS AROUND TO THE SOUTHWEST. THE MODELS HAVE CONTINUED TO SLOW DOWN THE TROF...SO IF THAT TREND CONTINUES WE MADE NEED TO EXTEND THE SLIGHT POPS INTO FRIDAY AND THE WEEKEND. PRELIMINARY NUMBERS... EL PASO BB 068/089 069/090 069 43333 ALAMOGORDO BB 063/088 064/089 064 43333 LAS CRUCES BB 064/089 065/090 065 43333 CLOUDCROFT BB 044/066 045/067 045 43333 TRUTH OR CONSEQUENCES BB 062/086 063/087 063 42222 SILVER CITY BB 057/082 058/082 057 42222 DEMING BB 062/089 063/090 063 22222 LORDSBURG BB 062/090 063/090 063 21111 SIERRA BLANCA BB 063/087 064/088 064 43333 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 15 BRICE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT SUN JUN 27 2004 NMZ022>025-030>032-TXZ055-056-272300- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...DEMING...EL PASO...LAS CRUCES...LORDSBURG...SILVER CITY...TRUTH OR CONSEQUENCES 1100 AM MDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING EAST OF THE RIO GRANDE. THE BIGGEST THREAT WILL BE FOR STRONG GUSTY WINDS AND LARGE HAIL. STORMS ALSO WILL BE SLOW MOVING SO A FEW ISOLATED LOCATIONS WILL RECEIVE EXCESSIVE RAINFALL LEADING TO SOME FLOODING. STORMS WILL BEGIN OVER THE HIGHER ELEVATIONS IN THE EARLY AFTERNOON AND MOVE INTO THE LOWLANDS IN THE EVENING. .DAYS TWO THROUGH SEVEN... STORM CHANCES REMAIN OVER THE NEXT SEVERAL DAYS. SHOWER AND THUNDERSTORM CHANCES INCREASE LATE MONDAY THROUGH TUESDAY AS ANOTHER PUSH OF MOISTURE ENTERS THE REGION FROM THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TO OUR OFFICE VIA OUR 1-800 SPOTTER LINE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1135 AM MDT SUN JUN 27 2004 NMZ023>025-032-TXZ055-056-280300- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA... SOCORRO...SUNLAND PARK...TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1135 AM MDT SUN JUN 27 2004 ...SEVERE WEATHER POSSIBLE EAST OF THE RIO GRANDE TODAY... MOISTURE AT THE SURFACE WILL COMBINE WITH AFTERNOON HEATING AND INSTABILITY ALOFT TO GIVE US SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL...VERY STRONG WIND GUSTS AND HEAVY RAINFALL. THUNDERSTORMS WILL START FIRST OVER THE HIGHER TERRAIN OF SOUTHERN NEW MEXICO AND THEN MOVE INTO THE LOWLANDS AS THE EVENING PROGRESSES. STORMS WILL GENERALLY MOVE FROM THE NORTH TO THE SOUTH. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND EVENING STAY ALERT TO CHANGING WEATHER CONDITIONS. IF THUNDERSTORMS APPROACH YOUR AREA IMMEDIATELY SEEK SHELTER IN A STURDY BUILDING AND WAIT FOR THE STORMS TO PASS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408741, 5408742.